MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. CELSIUS¿ ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC. CELSIUS¿ ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number D6TCAL252RT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 11/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.The device history record (dhr) for the lot number 17687043m has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.(b)(6).Manufacturer¿s ref # (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) male patient with a diagnosis of tachycardia induced cardiomyopathy and in-utero svt underwent an ablation procedure with a celsius¿ electrophysiology catheter and suffered cardiac arrest requiring chest compressions.During and post ablation phase, the heart rate increased.Reminder of the procedure was aborted.Patient¿s blood pressure dropped, and the physician checked for an effusion.Pericardial effusion was not observed.The patient went into cardiac arrest and chest compressions were applied.The patient was reported to be in stable condition.Extended hospitalization was not required as a result of the adverse event.Patient¿s outcome is improved.Physician¿s opinion regarding the cause of the adverse event is that it was patient condition-related.Per celsius® diagnostic/ablation deflectable tip catheter ifu, the usage of this device is indicated for catheter-based atrial and ventricular electrophysiologic mapping and for use with compatible radio frequency generators in adults and children 4 years of age or older in creating endocardial lesions during cardiac ablation procedures to treat arrhythmia.It is contraindicated to use the 8-french braided-tip catheter in children younger than 4 years old.

Brand Name
CELSIUS¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key8118093
Report Number2029046-2018-02395
Device Sequence Number16523050
Product Code LPB
UDI-Device Identifier10846835004625
UDI-Public10846835004625
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P950005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue NumberD6TCAL252RT
Device Lot Number17687043M
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2018
Initial Report FDA Received Date11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age49 DA